Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 62, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jun 9, 2011, 12:21 AM EDT for Gladwin County, Michigan. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 12:21 AM EDT (04:21 UTC)
- Expired
- Jun 9, 2011, 12:47 AM EDT
- In force
- 26 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Gladwin County, MI
The radar
The NCL Michigan radar (KAPX), 117 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 12:24 AM EDT | HAIL 0.25 | 8 E Beaverton, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 4.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2055 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1930 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
668
WUUS53 KAPX 090421
SVRAPX
MIC051-090500-
/O.NEW.KAPX.SV.W.0062.110609T0421Z-110609T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1221 AM EDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GLADWIN COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 100 AM EDT
* AT 1219 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EDENVILLE...OR 14 MILES SOUTHEAST OF GLADWIN...AND MOVING EAST AT
30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WINEGARS...WOODEN SHOE VILLAGE AND RHODES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4399 8445 4404 8416 4399 8416 4383 8416
4382 8417 4382 8436 4381 8437 4381 8441
TIME...MOT...LOC 0421Z 263DEG 28KT 4380 8436
WIND...HAIL 60MPH 1.00IN
$$2 follow-up statements
796
WWUS34 KAPX 090435
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1235 AM EDT THU JUN 9 2011
MIC051-090500-
/O.CON.KAPX.SV.W.0062.000000T0000Z-110609T0500Z/
GLADWIN MI-
1235 AM EDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GLADWIN COUNTY UNTIL 100 AM EDT...
AT 1233 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF ALGER TO 5
MILES SOUTHWEST OF RHODES...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
RHODES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4399 8445 4404 8417 4383 8416 4382 8417
4382 8432
TIME...MOT...LOC 0435Z 267DEG 21KT 4402 8416 4384 8422
WIND...HAIL 60MPH 1.00IN
$$009
WWUS34 KAPX 090447
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1247 AM EDT THU JUN 9 2011
MIC051-090458-
/O.CAN.KAPX.SV.W.0062.000000T0000Z-110609T0500Z/
GLADWIN MI-
1247 AM EDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GLADWIN COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.
LAT...LON 4399 8445 4404 8417 4383 8416 4382 8417
4382 8432
TIME...MOT...LOC 0448Z 267DEG 21KT 4402 8405 4384 8411
WIND...HAIL <50MPH <.50IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 10:06 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 8, 10:06 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1006 PM EDT WED JUN 8 2011 .SYNOPSIS.../ISSUED AT 409 PM/ SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE AHEAD OF A COLD FRONT THAT WILL SLOWLY SINK THROUGH NORTHERN MICHIGAN TONIGHT. THIS FRONT WILL RETURN SIGNIFICANTLY COOLER AND LESS HUMID CONDITIONS FOR TOMORROW. MORNING CLOUDS AND DRIZZLE WILL GIVE WAY TO IMPROVING CONDITIONS. THE COLD FRONT WILL BECOME STATIONARY OVER THE OHIO VALLEY...AND LOW PRESSURE WILL FORM ALONG THE FRONT AND MOVE TO IOWA FRIDAY. SKIES WILL BECOME CLOUDY WITH RAIN GRADUALLY MOVING IN FRIDAY AFTERNOON. THIS LOW WILL MOVE THROUGH THE SOUTHERN GREAT LAKES FRIDAY NIGHT...BRINGING THE POSSIBILITY OF SUBSTANTIAL RAIN WHICH WILL END SATURDAY. JZ && .SHORT TERM.../ISSUED AT 1006 PM/...OVERNIGHT COLD FRONT IS DROPPING INTO NRN LWR MICHIGAN LATE THIS EVENING. STRONG/SVR THUNDERSTORMS CONTINUE TO FIRE ALONG AND JUST AHEAD OF THE COLD FRONT ACROSS SE WISCONSIN AND ERN IOWA FEEDING OFF OF THE INSTABILITY AND 850 MB THETA E AXES AND SUPPORTED BY THE RRQ OF AN UPPER LEVEL JET MAX NOW MOVING THRU UPR MICHIGAN ATTM. IMPRESSIVE BOW ECHO WREAKING HAVOC ACROSS FAR SRN WISCONSIN. NO SUCH THING ACROSS OUR NECK OF THE WOODS RIGHT NOW...ALTHOUGH A LINE OF STRONG/SVR STORMS IS RUNNING EAST ALONG OUR SRN BORDER SOUTH OF A LINE FROM SE OF MBL TO SE OF CAD. CERTAINLY STRONG/SVR STORMS ARE NOT OUT OF THE QUESTION INTO THE OVERNIGHT HOURS ALONG AND AHEAD OF THIS FRONT...WHICH MEANS ANY CHANCES WILL BE CONFINED TO NRN LWR MICHIGAN MAINLY SOUTH OF M-72 PER LATEST OUTLOOK FROM SPC. STRONG LOW LEVEL JET AND BEST INSTABILITY/MOISTURE WILL RESIDE IN THIS AREA THRU AROUND 06Z TO 09Z. FRONT SHOULD GENERALLY PUSH SOUTH OF OUR CWA BY THAT TIME... BRINGING AN END TO PRECIP AS WELL AS OUR WARM/HUMID AIR AS OF LATE. OVERNIGHT LOWS WILL VARY QUITE A BIT ACROSS OUR CWA THANKS TO TIMING OF COLD FROPA...RANGING FROM THE MID 40S ACROSS ERN UPR MICHIGAN TO THE LOWER 60S IN OUR SE COUNTIES. && .LONG TERM.../ISSUED AT 409 PM/...THURSDAY AND BEYOND THURSDAY...WITH THE BAROCLINIC ZONE MOVING THROUGH THE FORECAST AREA, THE BUFKIT SOUNDINGS SHOWS A DECENT INVERSION AROUND 10Z WITH LOTS OF MOISTURE IN THE LOWER LEVELS. WITH THE MOISTURE INCREASING WITH HEIGHT, WILL EXPECT THAT THERE WILL BE PATCHY DRIZZLE LEFT IN THE MORNING. BY THE AFTERNOON, MIXING WILL BEGIN TO TAKE PLACE DRYING OUT THE REGION. THURSDAY NIGHT...HIGH PRESSURE CONTINUES OVER THE REGION. SO WILL LEAVE IT DRY. THE LATEST ECMWF BRINGS RAIN INTO NW LOWER BETWEEN 06Z AND 12Z. THIS SEEMS A LITTLE QUICK AT THIS POINT, SO WILL CONTINUE WITH THE GFS/NAM IDEA WITH THE RAIN COMING IN DURING THE DAY ON FRIDAY. FRIDAY...THE SFC LOW BEGINS TO NOSE INTO REGION WITH THE BAROCLINIC ZONE HELPING TO PROVIDE SOME GOOD FORCING WITH THE 50 KNOT JET STREAK AT 500 MB. SO HAVE THE REGION GOING FROM CHANCE IN THE MORNING TO LIKELY IN THE AFTERNOON. FRIDAY NIGHT...LOOKS LIKE THERE IS A BRIEF REPRIEVE IN THE FORCING, BUT WOULD EXPECT THAT THERE WILL BE SCATTERED SHOWERS AROUND. THEN BETWEEN 06Z AND 12, THE MODELS LOOK LIKE THEY BRING A DEFORMATION AXIS INTO THE REGION FOR LIKELY RAIN SHOWERS AND POSSIBLY SOME THUNDERSTORMS. SATURDAY...AS THE LOW MOVES OFF TO THE EAST, THE SFC HIGH BEGINS TO BUILD INTO THE REGION. ANY LEFT OVER SHOWERS IN THE MORNING, SHOULD ALMOST BE DONE BY THE LATE AFTERNOON. OVERNIGHT, THERE WOULD BE A CHANCE FOR SOME SHOWERS ALONG THE LAKE HURON SHORELINE, IN THE EVENING. THE DRY AIR WILL PUSH THOSE OUT, AND WOULD EXPECT A QUIET NIGHT. EXTENDED (SUNDAY THROUGH WEDNESDAY)...SUNDAY, AS THE SFC LOW MOVES INTO QUEBEC, THE RAIN WILL BE LEAVING THE REGION EARLY IN THE MORNING. SO WILL EXPECT THE DAY TO BE DRY AS THE SFC HIGH AND WEAK 500 MB RIDGE BUILD INTO THE WESTERN GREAT LAKES. MONDAY, THE SFC HIGH HANGS AROUND THROUGH THE DAY, AND MOST OF THE NIGHT. THE RAIN IS EXPECTED TO HOLD OFF MONDAY NIGHT AS THE SFC LOW IN THE TEXAS PANHANDLE AND WARM FRONT IN THE LOWER MISSISSIPPI VALLEY GETS THEIR ACT TOGETHER. TUESDAY, LOOKS LIKE A 500 MB SHORTWAVE ROTATES SOUTH OF THE 500 MB LOW NEAR WINNIPEG, AND PHASES A BIT WITH THE SYSTEM IN THE SOUTHERN PLAINS. SO A CHANCE IS THUNDERSTORMS IS POSSIBLE THROUGH THE REGION. WEDNESDAY, THE SFC LOW DEVELOPS AND MOVES TOWARD THE GREAT LAKES, WITH A STRONGER SHORTWAVE AT 500 MB, SO THERE A CHANCE OF THUNDERSTORMS. JSL && .MARINE.../ISSUED AT 1006 PM/ A COLD FRONT WILL QUICKLY DROP THROUGH THE WATERS INTO THE LATE EVENING AND OVERNIGHT HOURS...PROVIDING A ROUND OF SHOWERS AND THUNDERSTORMS...AND SWITCHING WINDS TO THE NORTH. WINDS WILL BECOME MORE EASTERLY LATER THURSDAY INTO FRIDAY AS HIGH PRESSURE BUILDS THROUGH ONTARIO...WITH SPEEDS MAINLY 15 KNOTS OR LESS. JSL && .AVIATION.../ISSUED AT 705 PM/...VALID FOR 00Z TAFS ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS NRN LWR MICHIGAN THIS EVENING ALONG AND AHEAD OF A COLD FRONT AS IT MOVES THRU THE REGION. CONDITIONS WILL TEMPORARILY DROP TO MVFR CONDITIONS WITHIN HEAVIER SHOWERS/STORMS. PRECIP CHANCES SHOULD END BY AROUND MIDNIGHT. LOW CLOUDS (MVFR CIGS) WILL DEVELOP VERY LATE TONIGHT BEHIND THE COLD FRONT AND WILL HOLD OVER THE REGION THRU MUCH OF THURSDAY...BEFORE DIMINISHING BY LATE AFTERNOON. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. &&
Hazardous weather outlook, Jun 8, 10:15 PM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1015 PM EDT WED JUN 8 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 091200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1015 PM EDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...OVERNIGHT THUNDERSTORMS WILL CONTINUE TO IMPACT PORTIONS OF NORTHERN LOWER MICHIGAN INTO THE OVERNIGHT HOURS. THE STRONGEST STORMS WILL RIDE MAINLY SOUTH OF M-72 THROUGH 2 AM. THE RISK FOR SEVERE THUNDERSTORMS CONTINUES...INCLUDING HAIL IN EXCESS OF ONE INCH DIAMETER AND WIND GUSTS OVER 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR THUNDERSTORMS WILL BE FOUND OVER MAINLY NORTHERN LOWER MICHIGAN FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. JPB
In the hours before
Local storm report, Jun 8, 8:15 PM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
815 PM EDT WED JUN 08 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0958 AM TSTM WND DMG NORTHPORT 45.13N 85.62W
06/08/2011 LEELANAU MI EMERGENCY MNGR
ABOUT 100 CHERRY TREES DAMAGED...DESTROYED ON ONE FARM.
TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER APX1100490
LOCKERLocal storm report, Jun 8, 8:27 PM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
827 PM EDT WED JUN 08 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL LAKE LEELANAU 44.98N 85.70W
06/08/2011 M1.00 INCH LEELANAU MI EMERGENCY MNGR
ALSO POWER LINES AND TREES ARE DOWN.
&&
EVENT NUMBER APX1100491
LOCKERLocal storm report, Jun 8, 8:35 PM EDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
835 PM EDT WED JUN 08 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 3 S PRESQUE ISLE 45.26N 83.47W
06/08/2011 PRESQUE ISLE MI PUBLIC
1.5 FOOT DIAMETER TREE UPROOTED. OTHER NUMEROUS TREES
DOWN IN AREA.
&&
EVENT NUMBER APX1100492
LOCKERLocal storm report, Jun 8, 9:24 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
924 PM EDT WED JUN 08 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0825 AM HAIL EAST JORDAN 45.16N 85.13W
06/08/2011 E0.75 INCH CHARLEVOIX MI TRAINED SPOTTER
4 INCH DIAMETER BRANCH ALSO DOWN FROM MAPLE TREE
0903 AM HAIL ALBA 44.98N 84.97W
06/08/2011 M0.75 INCH ANTRIM MI BROADCAST MEDIA
0912 AM TSTM WND DMG EAST JORDAN 45.16N 85.13W
06/08/2011 CHARLEVOIX MI CENTRAL DISPATCH
TREE DOWN ON CORNER OF A HOUSE. TIME ESTIMATED FROM
RADAR.
0930 AM HAIL CHARLEVOIX 45.32N 85.26W
06/08/2011 E0.75 INCH CHARLEVOIX MI TRAINED SPOTTER
0938 AM TSTM WND DMG 3 S NORTHPORT 45.09N 85.62W
06/08/2011 LEELANAU MI LAW ENFORCEMENT
MULTIPLE TREES DOWN AT INTERSECTION OF LEE MANN ROAD
AND M22
0939 AM HAIL 4 W GAYLORD 45.03N 84.76W
06/08/2011 E0.75 INCH OTSEGO MI TRAINED SPOTTER
0957 AM HAIL EAST JORDAN 45.16N 85.13W
06/08/2011 M0.75 INCH CHARLEVOIX MI TRAINED SPOTTER
0958 AM TSTM WND DMG NORTHPORT 45.13N 85.62W
06/08/2011 LEELANAU MI EMERGENCY MNGR
ABOUT 100 CHERRY TREES DAMAGED...DESTROYED ON ONE FARM.
TIME ESTIMATED BY RADAR.
1043 AM TSTM WND DMG CHARLEVOIX 45.32N 85.26W
06/08/2011 CHARLEVOIX MI CENTRAL DISPATCH
WIDELY SCATTERED POWER OUTAGES THIS MORNING FROM DOWN
TREES AND POWERLINES ACROSS CHARLEVOIX AND EMMET
COUNTIES. MOST DAMAGE MINOR AND POWER ALREADY RESTORED.
1134 AM HAIL EAST JORDAN 45.16N 85.13W
06/08/2011 E1.00 INCH CHARLEVOIX MI TRAINED SPOTTER
1135 AM HAIL 5 N MAPLETON 44.97N 85.52W
06/08/2011 M1.25 INCH LMZ323 MI TRAINED SPOTTER
1139 AM HAIL EAST JORDAN 45.16N 85.13W
06/08/2011 M1.75 INCH CHARLEVOIX MI CO-OP OBSERVER
1145 AM HAIL ELLSWORTH 45.17N 85.24W
06/08/2011 M0.75 INCH ANTRIM MI TRAINED SPOTTER
1145 AM HAIL BOYNE CITY 45.18N 84.96W
06/08/2011 M0.25 INCH CHARLEVOIX MI TRAINED SPOTTER
1154 AM HAIL ELLSWORTH 45.17N 85.24W
06/08/2011 M1.00 INCH ANTRIM MI TRAINED SPOTTER
1155 AM HAIL 3 W ELLSWORTH 45.17N 85.31W
06/08/2011 M1.25 INCH ANTRIM MI TRAINED SPOTTER
0145 PM HAIL LAKE LEELANAU 44.98N 85.70W
06/08/2011 M1.00 INCH LEELANAU MI EMERGENCY MNGR
ALSO POWER LINES AND TREES ARE DOWN.
0149 PM HAIL CHARLEVOIX 45.32N 85.26W
06/08/2011 E0.75 INCH CHARLEVOIX MI BROADCAST MEDIA
0153 PM HAIL PETOSKEY 45.37N 84.96W
06/08/2011 M0.75 INCH EMMET MI CO-OP OBSERVER
0156 PM HAIL SUTTONS BAY 44.98N 85.65W
06/08/2011 E0.88 INCH LEELANAU MI TRAINED SPOTTER
0158 PM HAIL EASTPORT 45.11N 85.35W
06/08/2011 E0.25 INCH ANTRIM MI TRAINED SPOTTER
0159 PM HAIL SUTTONS BAY 44.98N 85.65W
06/08/2011 M0.88 INCH LEELANAU MI TRAINED SPOTTER
PEA TO NICKEL SIZED HAIL
0201 PM HAIL OLD MISSION 44.97N 85.49W
06/08/2011 M1.00 INCH GRAND TRAVERSE MI TRAINED SPOTTER
0207 PM HAIL 3 N KEWADIN 44.98N 85.37W
06/08/2011 E1.50 INCH ANTRIM MI TRAINED SPOTTER
0210 PM HAIL LAKE BELLAIRE 44.95N 85.24W
06/08/2011 E0.75 INCH ANTRIM MI TRAINED SPOTTER
0213 PM HAIL BELLAIRE 44.98N 85.21W
06/08/2011 E0.25 INCH ANTRIM MI TRAINED SPOTTER
0230 PM HAIL GAYLORD 45.03N 84.67W
06/08/2011 E0.25 INCH OTSEGO MI TRAINED SPOTTER
0232 PM HAIL 2 SSE GAYLORD 45.01N 84.66W
06/08/2011 M1.00 INCH OTSEGO MI NWS EMPLOYEE
0233 PM HAIL 2 SE GAYLORD 45.01N 84.64W
06/08/2011 M0.75 INCH OTSEGO MI NWS EMPLOYEE
0238 PM HAIL 4 W GAYLORD 45.03N 84.76W
06/08/2011 E1.00 INCH OTSEGO MI TRAINED SPOTTER
0251 PM TSTM WND DMG 4 N HILLMAN 45.12N 83.90W
06/08/2011 MONTMORENCY MI AMATEUR RADIO
LARGE TREE DOWN BLOCKING COUNTY ROAD 451 AT AVELON RD.
TIME EST FROM RADAR.
0254 PM HAIL ROGERS CITY 45.42N 83.81W
06/08/2011 E1.75 INCH LHZ347 MI TRAINED SPOTTER
0255 PM HAIL ROGERS CITY 45.42N 83.81W
06/08/2011 E1.25 INCH LHZ347 MI TRAINED SPOTTER
0314 PM TSTM WND GST 6 E LONG LAKE 44.42N 83.74W
06/08/2011 M58 MPH IOSCO MI MESONET
0317 PM TSTM WND DMG LONG LAKE 45.23N 83.52W
06/08/2011 PRESQUE ISLE MI TRAINED SPOTTER
ONE PINE TREE BLOWN OVER
0318 PM HAIL LONG LAKE 45.23N 83.52W
06/08/2011 E0.70 INCH PRESQUE ISLE MI TRAINED SPOTTER
0324 PM TSTM WND GST 6 W ALPENA 45.07N 83.56W
06/08/2011 E60 MPH ALPENA MI AMATEUR RADIO
0335 PM TSTM WND DMG 3 S PRESQUE ISLE 45.26N 83.47W
06/08/2011 PRESQUE ISLE MI PUBLIC
1.5 FOOT DIAMETER TREE UPROOTED. OTHER NUMEROUS TREES
DOWN IN AREA.
0342 PM TSTM WND DMG ALPENA 45.07N 83.44W
06/08/2011 ALPENA MI CENTRAL DISPATCH
TREES DOWN COUNTYWIDE. NO DETAILS ATTM.
0355 PM HEAVY RAIN BOYNE CITY 45.18N 84.96W
06/08/2011 M2.42 INCH CHARLEVOIX MI TRAINED SPOTTER
0421 PM HEAVY RAIN 2 ENE ELLSWORTH 45.18N 85.21W
06/08/2011 M2.01 INCH CHARLEVOIX MI CO-OP OBSERVER
8 HR TOTAL THRU 4PM.
0500 PM HEAVY RAIN BOYNE FALLS 45.17N 84.90W
06/08/2011 M2.90 INCH CHARLEVOIX MI CO-OP OBSERVER
24 HOUR PRECIP THROUGH 5 PM.
0600 PM HEAVY RAIN 2 W WOLVERINE 45.27N 84.64W
06/08/2011 M1.88 INCH CHEBOYGAN MI TRAINED SPOTTER
12 HR TOTAL THROUGH 6 PM.
&&
EVENT NUMBER APX1100450 APX1100451 APX1100455 APX1100452 APX1100464
APX1100453 APX1100454 APX1100490 APX1100456 APX1100457 APX1100458
APX1100459 APX1100460 APX1100462 APX1100461 APX1100463 APX1100491
APX1100465 APX1100485 APX1100470 APX1100468 APX1100466 APX1100467
APX1100469 APX1100472 APX1100471 APX1100474 APX1100475 APX1100473
APX1100476 APX1100484 APX1100477 APX1100478 APX1100481 APX1100479
APX1100480 APX1100482 APX1100492 APX1100483 APX1100486 APX1100487
APX1100488 APX1100489
LOCKERLocal storm report, Jun 8, 11:37 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1137 PM EDT WED JUN 08 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1106 PM TSTM WND DMG 3 S GLADWIN 43.94N 84.49W
06/08/2011 GLADWIN MI LAW ENFORCEMENT
1 TREE DOWN. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER APX1100493
SCHWARTZThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 10:07 PM EDT | Special Marine Warning | APX | 56 min | |
| Jun 8, 10:52 PM EDT | Severe Thunderstorm Warning | APX | Gladwin | 53 min |
| Jun 8, 11:16 PM EDT | Severe Thunderstorm Warning | APX | Grand Traverse, Kalkaska, Missaukee, Wexford | 59 min |
| Jun 9, 3:57 AM EDT | Small Craft Advisory | APX | 12 hr | |
| Jun 9, 4:02 PM EDT | Small Craft Advisory | APX | 31 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.